Alert archive / Arkansas / Wind Advisories in 2008

Wind Advisory 20, NWS Memphis, TN

May 19, 20087 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at May 19, 2008, 3:32 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at May 19, 2008, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 19, 2008, 3:32 AM CDT (08:32 UTC)
In effect from
May 19, 2008, 11:00 AM CDT
Expired
May 19, 2008, 6:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 190832
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT MON MAY 19 2008

...STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR TODAY ACROSS
PARTS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

ARZ008-009-017-018-026>028-MOZ113-115-191700-
/O.NEW.KMEG.WI.Y.0020.080519T1600Z-080519T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
332 AM CDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY TODAY. SUSTAINED WINDS
NEAR 25 MPH WITH GUSTS TO NEAR 35 MPH ARE EXPECTED TO DEVELOP LATE
THIS MORNING AND CONTINUE INTO THIS AFTERNOON.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

JCL
3 follow-up statements
000 
WWUS74 KMEG 191608
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT MON MAY 19 2008

...STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR TODAY ACROSS PARTS
OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

ARZ008-009-017-018-026>028-MOZ113-115-192300-
/O.CON.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
1108 AM CDT MON MAY 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY TODAY. SUSTAINED
WINDS NEAR 25 MPH WITH GUSTS TO NEAR 35 MPH ARE EXPECTED TO
DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS AFTERNOON.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

SJM
000 
WWUS74 KMEG 192054
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON MAY 19 2008

...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PARTS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH THIS AFTERNOON...

ARZ008-009-017-018-026>028-MOZ113-115-192300-
/O.CON.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
354 PM CDT MON MAY 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SUSTAINED SOUTHWEST WINDS NEAR 25 MPH WITH GUSTS TO NEAR 40 MPH
WILL CONTINUE THROUGH THIS AFTERNOON.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

SJM
000 
WWUS74 KMEG 192304
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT MON MAY 19 2008

ARZ008-009-017-018-026>028-MOZ113-115-200015-
/O.EXP.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
604 PM CDT MON MAY 19 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL SLOWLY SUBSIDE THROUGH THE EVENING HOURS AND GENERALLY
BE BELOW ADVISORY CRITERIA. A FEW BRIEF GUSTS OVER 30 MPH ARE
POSSIBLE THROUGH 8 PM CDT.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 18, 8:27 PM CDT, 7 hours 5 minutes earlier.

Area forecast discussion, May 18, 8:27 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
827 PM CDT SUN MAY 18 2008

.DISCUSSION...SURFACE ANALYSIS THIS EVENING PLACES A WEAK COLD FRONT
FROM MIDDLE TENNESSEE BACK THROUGH PORTIONS OF WEST TENNESSEE AND
NORTH MISSISSIPPI. SKIES WERE CLEAR WITH THE EXCEPTION OF AN AREA
SOUTH OF A LINE FROM TUPELO TO PITTSBORO MS WHERE ISOLATED SHOWERS
AND THUNDERSTORMS WERE OCCURRING. THIS ACTIVITY HAS BEEN WEAKENING
OVER THE PAST HOUR DUE TO THE LOSS OF DAYTIME HEATING AND DRIFTING
SOUTHEAST. WILL UPDATE FORECAST TO REMOVE MENTION OF EVENING
CONVECTION ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. OTHERWISE
FORECAST ON TRACK AT THIS TIME.

CJC

.PREV DISCUSSION...ISSUED 324 PM CDT SUN MAY 18 2008...

COLD FRONT LOCATED OVER NORTH MISSISSIPPI WILL CONTINUE PUSHING SOUTH AND
SHOULD BE LOCATED JUST SOUTH OF CWA AROUND 00Z. ISOLATED SHOWERS
THAT WERE ASSOCIATED WITH THE FRONT HAVE DISSIPATED OR PUSHED EAST.
DRIER AIR IS FILTERING INTO THE CWA BEHIND THE FRONT ALLOWING FOR
SKIES TO CLEAR QUICKLY. AFTER MIDNIGHT...FRONT WILL RACE BACK
NORTH ALLOWING WINDS SWITCH AROUND TO THE SOUTH. WITH THE DRY AIR
IN PLACE...DON/T EXPECT ANY SHOWERS TO DEVELOP ALONG FRONT AS IT
PUSHES BACK TO THE NORTH. LOWS WILL BE IN THE 50S.

MONDAY...SOUTHERLY WINDS WILL BRING WARMER TEMPERATURES TO THE
MIDSOUTH. SKIES WILL BE MOSTLY SUNNY TO PARTLY CLOUDY ALLOWING HIGHS
TO EASILY REACH INTO THE MID TO MAYBE EVEN UPPER 80S.

LATE MONDAY NIGHT INTO TUESDAY...COLD FRONT WILL SINK SOUTH BACK
INTO THE CWA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP ALONG COLD FRONT. LOWS WILL BE WARMER DUE TO THE CLOUD
COVER WITH READINGS IN THE 60S. HIGHS WILL BE A TAD COOLER WITH
READINGS IN THE LOWER 80S.

TUESDAY NIGHT AND WEDNESDAY...FRONT WILL REMAIN SOUTH OF CWA. HIGH
PRESSURE WILL BUILD INTO THE AREA. TEMPERATURES WILL BE COOLER.
HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S. LOWS WILL BE IN THE 50S.

WEDNESDAY NIGHT THROUGH FRIDAY...FRONT MEANDERS NEAR CWA AS UPPER
RIDGE BUILDS INTO REGION. MODELS INDICATE FRONT MAY LIFT NORTH AS A WARM
FRONT WEDNESDAY NIGHT INTO THURSDAY BEFORE SLIDING BACK THROUGH THE
CWA AS A BACK DOOR COLD FRONT. AS THE UPPER RIDGE
BUILDS...TEMPERATURES WILL GET WARMER APPROACHING 90 DEGREES.
HOWEVER THE BACK DOOR COLD FRONT WILL BRING DRIER AIR INTO THE
REGION SO CONDITIONS WILL BE WARM BUT NOT HUMID.

SATURDAY INTO SUNDAY...UPPER RIDGE REMAINS OVER THE REGION AS SFC
HIGH BUILDS INTO FROM THE GREAT LAKES. HIGHS WILL REMAIN AROUND 90
DEGREES WITH LOWS IN THE UPPER 60S INTO THE LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  87  68  83 /   0   0  10  20
MKL  46  84  65  80 /   0  10  20  20
JBR  53  85  66  81 /   0  10  20  20
TUP  56  86  65  84 /   0   0  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, May 18, 3:54 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT SUN MAY 18 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
354 PM CDT SUN MAY 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY
AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Wind Advisories in Arkansas, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.